[1992] Proceedings of the 31st IEEE Conference on Decision and Control

1992

Filter Results

Displaying Results 1 - 25 of 863
  • Extensions of mixed- mu bounds to monotonic and odd monotonic nonlinearities using absolute stability theory. II

    Publication Year: 1992, Page(s):2820 - 2823
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF ( KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • H/sub infinity /-optimal estimation: a tutorial

    Publication Year: 1992, Page(s):2278 - 2286 vol.2
    Cited by:  Papers (45)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (846 KB)

    The different aspects of H/sub infinity / estimation of linear, time-varying processes are considered, in both the continuous- and the discrete-time cases. The connection with differential games is explained and the uniqueness and robustness issues are discussed. Four illustrative examples are given that demonstrate the various estimation schemes and compare the H/sub infinity / results with the c... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A tutorial on chaos in control theory

    Publication Year: 1992, Page(s):2102 - 2106 vol.2
    Cited by:  Papers (4)  |  Patents (4)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (377 KB)

    The author gives an overview of some applications of chaos theory that have been applied in control theory or areas related to control theory. Chaos and chaotic attractors are discussed. Other areas considered are the reconstruction of dynamics; the stability and stabilizability of control systems; control of chaos; and chaos in digital feedback systems.<> View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Signal estimation with a noisy saturating sensor

    Publication Year: 1992, Page(s):1234 - 1235 vol.1
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (172 KB)

    Summary form only given. Many biological and man-made sensors saturate outside a relatively narrow range of input signal values. Although such sensors are clearly nonlinear, they often exhibit nearly linear response within their range of high sensitivity. The problem considered in this work is estimating a signal using noisy measurements from such a sensor. The sensor considered has a high-gain (o... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On low-noise modeling: a summary

    Publication Year: 1992
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (56 KB)

    Summary form only given. It has been affirmed that the observability indices of the pair H,F and the corresponding linear dependences of the rows of the observability matrix provide a parametrization of all solutions of the exact (noiseless) linear modeling problem. Additional constraints such as complexity or stability can also be taken care of in this framework. In the present work, an attempt i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Proceedings of 1992 31st IEEE Conference on Decision and Control

    Publication Year: 1992
    Request permission for commercial reuse | |PDF file iconPDF (192 KB)
    Freely Available from IEEE
  • Dynamic pole placement and the connection to geometry

    Publication Year: 1992, Page(s):179 - 180 vol.1
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (279 KB)

    The pole-placement problem is formulated in terms of autoregressive systems. It is shown that the space of dynamic compensators with a fixed McMillan degree has the structure of a smooth compact manifold and that the pole-placement map can be reviewed as a central projection from the compensator space. Using techniques from algebraic geometry, the authors give necessary and sufficient conditions f... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Conditions for optimality over H: numerical algorithms

    Publication Year: 1992, Page(s):965 - 966 vol.1
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (270 KB)

    A numerical algorithm for solving a fundamental optimisation problem, OPT∞, is presented. It is second-order convergent and performs very well in numerical experiments. The algorithm is based directly on the theoretical optimality conditions for OPT∞. An effective way to apply Newton's method to these conditions was found. This produces a tight theory which goes i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Pursuing a maneuvering target which uses a hidden Markov model for its control

    Publication Year: 1992, Page(s):1067 - 1071 vol.1
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (452 KB)

    For a partially observed linear pursuit-evasion problem in which the evader's control is modeled as an unknown jump Markov process and a quadratic criterion involving the terminal miss, the optimal control is expressed as a linear function of the predicted miss. Determining the predicted miss involves estimating the evader's terminal position from past system measurements. Expressions for unnormal... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A class of two-dimensional stochastic approximations and steering policies for Markov decision processes

    Publication Year: 1992, Page(s):3344 - 3349 vol.4
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (578 KB)

    The authors consider a specific multidimensional stochastic approximation scheme of the Robbins-Monro type that naturally arises in the study of steering policies for Markov decision processes. The usual convergence results (in the almost sure sense) do not seem to apply for this simple scheme. Almost sure convergence is established by an indirect argument that blends standard results on stochasti... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Nonsingular covering of nonlinear control systems and its application to feedback linearization along a reference trajectory

    Publication Year: 1992, Page(s):2027 - 2032 vol.2
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (556 KB)

    A quasi-coordinate system is introduced to analyze the behavior of a nonlinear control system in the neighborhood of a singular point. The quasi-coordinate is defined on open sets which are called nonsingular covers since, under the quasi-coordinate, the distribution can be expressed by the nonsingular quasi-distributions. A feedback linearization along a reference trajectory is analyzed for an ap... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • H type problem for sampled-data control systems-a solution via minimum energy characterization

    Publication Year: 1992, Page(s):463 - 468 vol.1
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (602 KB)

    A solution for an H∞ type problem for sampled-data control systems is derived. The solution is given in terms of an equivalent discrete-time H∞ problem. The reduction procedure is described and characterized from the viewpoint of the minimum energy principle and J-unitary transformations, which turn out to be more straightforward than th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Multiloop controller design for multivariable plants

    Publication Year: 1992, Page(s):181 - 182 vol.1
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (333 KB)

    The extension of the SISO (single-input single-output) relay tuning method to a class of multivariable plans is demonstrated. These are diagonally dominant n-by-n plants which are gain stabilizable and with all elements having low-pass characteristics. Gain stabilizability is required in order to lend any purpose to the procedure while the others ensure some accuracy to the infor... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Linear quadratic regulator and spectral factorization for continous-time descriptor systems

    Publication Year: 1992, Page(s):967 - 972 vol.1
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (544 KB)

    The authors study the linear quadratic optimal regulator problem and a related spectral factorization for continous-time descriptor systems. They first derive a generalized Riccati differential equation for the finite-horizon problem based on the two-point boundary value problem for the Hamiltonian equation. They then obtain an optimal feedback control and the optimal cost without performing a pre... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An empirical Bayes approach to modeling and control of stochastic systems with time-varying parameters

    Publication Year: 1992, Page(s):1072 - 1076 vol.1
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (479 KB)

    An empirical Bayes approach is proposed for modeling the dynamics of unknown parameters, which may undergo both regular fluctuations and erratic changes over time, in stochastic regression models and linear stochastic difference equations. A rich and flexible class of empirical Bayes models of parameter dynamics is shown to lead to tractable recursive algorithms for estimating the time-varying par... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Second order generalized linear systems arising in analysis of flexible beams

    Publication Year: 1992, Page(s):3514 - 3518 vol.4
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (424 KB)

    The analysis of a one-link flexible beam using a power series solution with respect to the spatial variable is discussed. The Euler-Bernoulli beam with payload mass and moment of inertia at the right end is clamped at the left end or driven by a torque applied by an actuator located at the base of the beam. The former case results in a second-order state-space equation, while the latter results in... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On line H2, H and pointwise uncertainty bound quantification in identification of restricted complexity models

    Publication Year: 1992, Page(s):1719 - 1724 vol.2
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (576 KB)

    The authors consider the problem of online uncertainty bound quantification in identification of restricted complexity models. The algorithms presented provide a hard and tight upper bound on the unknown model uncertainty in H2, H∞, and pointwise senses. The algorithms proposed are simple, online, and recursive. This allows robust control and adaptive ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A root locus methodology for distributed parameter systems

    Publication Year: 1992, Page(s):370 - 371 vol.1
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (280 KB)

    The authors present a root locus approach to boundary feedback design for a special class of distributed parameter systems. The techniques are particularly well suited for initial boundary value problems for partial differential equations with inputs and outputs occurring as point actuators and sensors located on the boundary of the spatial domain. An important part of the authors' root-locus theo... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On A-dependent operators and the associated abstract equations

    Publication Year: 1992, Page(s):3119 - 3120 vol.4
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (281 KB)

    The concept of A-dependent operators is proposed, and a class of these practically important operators is identified. Semigroup generation properties for first-order and second-order abstract equations involving A-dependent operators are investigated View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Equivalence preserving transformations for timed transition models

    Publication Year: 1992, Page(s):3350 - 3356 vol.4
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (742 KB)

    A modified version of Ostroff's (1989, 1990) timed transition models (TTMs), along with the author's adaptation of Milner's (1980, 1989) observation equivalence to TTMs, is introduced. An informal set of `behavior preserving' transformations is developed. It is shown to be consistent for proving observation equivalence, and is applied to solve an industrial real-time software verification problem.... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal control of feedback linearizable systems

    Publication Year: 1992, Page(s):2033 - 2034 vol.2
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (270 KB)

    The authors consider a nonlinear system in which it is desired to minimize a quadratic performance index via smooth state feedback. Such a problem is very difficult to solve exactly via the Euler-Lagrange equations. But, via feedback linearization, the problem can be stated as a linear optimal control problem subject to a nonquadratic performance index. This performance index in the linearizing co... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Nonlinear input output relations and identifiability

    Publication Year: 1992, Page(s):3673 - 3675 vol.4
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (301 KB)

    The identifiability of general systems, described by characteristic sets, is considered. It is shown that there is a natural canonical parametrization of input-output descriptions which gives global identifiability View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Discrete-time H control: the one-block case

    Publication Year: 1992, Page(s):469 - 474 vol.1
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (523 KB)

    A new solution for the discrete-time H∞ optimal control problem is given. By using the Rosenbrock system matrix representation, it is shown that the assumption of not having poles at the origin, which is required in previous derivations, is not necessary. The generator of all solutions has a simple and direct expression in terms of the data of the problem. The parametriza... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust control of uncertain plant using Kharitonov's theorem

    Publication Year: 1992, Page(s):352 - 354 vol.1
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (320 KB)

    The robust synthesis of structured uncertain plants is considered. The author uses previously reported results to design, based on the robustness analysis of uncertain systems, a controller that simultaneously stabilizes all edge plants or Kharitonov plants of uncertain plants. A stable compensator is given, and an example is provided to illustrate the main results View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Application of the invariance principle to linear multivariable systems with delays

    Publication Year: 1992, Page(s):183 - 184 vol.1
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (267 KB)

    The application of the invariance principle to linear multivariable systems with delays is studied. The framework of the generalized analytic predictor offers more flexibility than the internal model control for achieving decoupling between prescribed outputs and inputs. The work is carried out in the multivariable discrete case, and realizability conditions on the ideal decoupling controller are ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.